Decidual Cast after Discontinuation of Oral Contraceptives Use in a Young Girl


Şen Y., Cimbek E. A. , Uǧraş N. S.

Journal of Pediatric and Adolescent Gynecology, vol.26, no.6, 2013 (Journal Indexed in SCI Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 26 Issue: 6
  • Publication Date: 2013
  • Doi Number: 10.1016/j.jpag.2013.04.011
  • Title of Journal : Journal of Pediatric and Adolescent Gynecology
  • Keywords: Adolescent, Decidua, Membranous dysmenorrhea

Abstract

Background: The differential diagnosis of tissue passed per vagina in a young girl includes aborted pregnancy, rhabdomyosarcoma, polyp, and very rarely decidual cast. Case: A 10-year-old girl using oral contraceptives for menorrhagia presented with a decidual cast after discontinuing the drug. Symptoms disappeared during clinical follow-up without any intervention. Conclusions: Decidual cast formation is an unusual entity of unknown origin. It's generally seen during treatment with variable contraceptives. This is the first case described with desogestrel and it occurred after discontinuing treatment. © 2013 North American Society for Pediatric and Adolescent Gynecology.